I have been taking prilosec otc for about 2 or 3 years now, one a day, and my gerd has gone away, but, yes a big BUT.....
I have been having alot of tailbone pain and other bone pain for at least a year now and I couldn't pinpoint what was causing this pain at all....I have had other symptoms that concluded that I am going through perimenopause, but the tailbone pain kept stumping everyone.
Well I just found out that people taking Prilosec and other gerd medicines are having fractures and alot of bone pain. Now I am figuring that it has been the prilosec.
I am going to stop taking it all together. It will be hard as I have gone off of it before and I have the most unbearable gerd you wouldn't believe.
I am going to start eating more foods that are heartburn free and see what happens.
I also had been having headaches, which I thought was a sign of perimenopause, they say it is but as I am getting off the prilosec I will see if the headaches dissapate more.
I just hope the tailbone pain and other bone pain goes away.
Have you had a bone density test, for osteoporosis? That would be thing #1.
When you quit, PLEASE taper off. Many people experience acid rebound when stopping Prilosec, and the rebound can last up to 2 months.
You can either take a Prilosec every other day for a period of time, or you can quit the Prilosec and use 4 Zantac per day instead.
Thanks for the speedy response. I am just going to have to quit cold turkey just like I did 17 years ago when I quit smoking, I did it cold turkey and it took me a month before I didn't want the cigarettes.
I will look into the bone density test as I am over 40 and I am sure I have lost alot of my bone density as my mother in law has the test done every year. She can't take any of the drugs for that such as actonel, boniva, there are 4 or 5 other one's she can't take that I can't think of right now so she takes a high mg of calcium, Vitamin D and there is something else she takes too for her arthritis and bones. She has the Osteopenia in her spine and it is starting to disinegrate, she has had back problems in the past. So it is sad to see her go through this, now I am sure I will be going through it. She has lost 3 inches of her normal height in the past 10 years.
I don't want this to happen to me, but it looks like the road is already there, so I figure if I start doing the right things, then I will hopefully lead myself down the right road.
Does anyone know of any kind of food that is totally good for not letting the heartburn come back at all.
Again I do have to watch my diet as I collect Calcium Oxalate kidney stones in my kidney from eating certain foods. No medication will help me with these nasty buggers.
I feel concerned after reading your post, isitjustme. I am on prilosec, 2 a day. I've taken it for one month and have to continue taking it as I have very bad acid reflux. I can't stand the sore throat and other pains, but now I feel concerned about Prilosec. I am middle aged and the bones get weaker as we age even if you don't add Prilosec to it.
Yesterday I got a sales email from some man that apparently has researched acid reflux and has a cure that doesn't involve medications. I was going to place an order, but then I googled the company and decided not to order. It seemed to pray on people's pains.
I sure do agree with you!! I too am going to try to wean offf prilosec. I think the stuff is poison.I have developed serious breathing problems that can be traced to the use of omeprazole(generic)
My pulmonologist has given me every test imaginable including overnight sleep study to rule out sleep apnea and all tests show nothing. I am not short winded. I just cant take a deep breath. It is very scary sometimes.
I also have breathing problems as a result of Gerd which no one seems to know how to treat. When I stop taking medicine the terrible burning in my esophagus comes back.. I go to the Dr and she says take the prilosec you are experiencing rebound. I will let all know my experience weaning!!!
I just read your post and I am going to start taking the prilosec again. I have had the worst heartburn all day, I took 2 Maalox chewables this morning before lunch, then 2 of them before dinner, now I have taken two more and it will not go away, I feel so bad right now, I feel like I am going to puke, it is burning from my stomach all the way up, I keep burping up my food. My maalox used to work wonders before prilosec, but now, I am taking way too much.....6 in one day is not good. So now I am going to take a prilosec in a couple of minutes, then I will probably have to take 2 more maalox before bed because the prilosec won't start working this fast.....
I am just going to start taking more calcium and D every day.
I would rather go through the bone pain than the heartburn everyday. Believe it or not, I can handle the pain in my bones better than heartburn.....
I have talked to Pharmacists, 2 of them and they said that it is safe to take them along with the calcium and D, they said that is a good choice. I asked them about taking it for a long period of time, they said that I should consult a physician first but that is what they would do. Sometimes I trust my pharmacist before a doctor......
Have a great night and a wonderful weekend everyone......
Hi, just thought I would let you know what worked for me. I was prescribed( NEXIUM ) PPI, after treatment for H.Pylori. I was suffering awful symptoms. I never took them as a friend who took them had double trouble after missing just one. I went the natural route . Put myself on a healthy diet. Took Aloe Vera Digestive Aid juice, and took OTC (GAVISCON) antacid. It has taken since January, but my symptoms are now easier to manage. I dare not take a risk with my bones as I am very thin and was diagnosed Border-Line for Osteoporosis. Solofelix.
the thing to do is to take tums for calcium every day and yes taper off the meds slow - i take tums every day and i have acid reflux severely and take pepcid every day some days it helps a ton some days it doesnt but i dont want to start on PPI's. they do have a lot of side effects ---
Take 50 mg Magnesium every day and you will be fine. Omeprazole tends to lower the levels of Mg in our bodies. This means you will have lower bone density over time. The amounts of Magnesium we get from food, even on a healthy diet are very low. This is a mineral we must take as a supplement. It improves your memory as well.